• bleeding

    Asked by dekdo on Tuesday, April 30, 2013


    I am one week out from my first chemo treatment. Went to bathroom today and was blood in toliet. No straining and no female parts to bleed. What is happening?

    6 Answers from the Community

    6 answers
    • StrongSteph's Avatar

      My first thought is to check with your doctor and second, it could be a side affect. I had very bad anal bleeding and it was really scary!! Check the side effects of the medication you have been on.

      over 3 years ago
    • HearMeRoar's Avatar

      There is a chemo drug that turns your urine red. Could tha tbe it?

      over 3 years ago
    • ticklingcancer's Avatar

      HearMeRoar, that's what I was wondering. There is a Red Chemo called Adriamycin Cytoxan that turns your urine red. I hope that was the issue. If not, definitely call your Oncologist!!

      over 3 years ago
    • leepenn's Avatar

      The andriamycin turns your pee reddish, but not a week out... that happens the day off and then goes away.

      CALL YOUR NURSES LINE! It could be a drop in your platelets... or maybe you ate beets... But when it comes to unexpected bleeding, you should simply call ASAP. Describe your situation, and they'll let you know whether you should seek attention asap or wait it out or what have you.

      Do you have a fever? That's another question. If you have a fever, that will be important as well. And, if your fever is over 100.5 deg F (according to my care team when I was doing chemo), simply head in.

      Good luck.

      over 3 years ago
    • Ydnar2xer's Avatar

      I don't know what drugs you're on, but remember, too, that chemo affects "soft tissues" like those found in your nose, mouth and possibly your woo-woo as well. I had a bit of that and so visited my doc who prescribed a female hormone cream, another drug and instructions to leave my husband alone for a month, LOL! It worked! Enough said! Good luck.

      over 3 years ago
    • gwendolyn's Avatar

      If the blood is bright red and accompanies a bowel movement, it is probably hemorrhoids or some other irritation in that area. I think this is relatively common side effect of chemo whether your stools are difficult to pass or not.

      Definitely call your oncologist's office and discuss what you're experiencing.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.